Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 63
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Huang, Ding-jiang and Ivanova, Nataliya M. 2016. Algorithmic framework for group analysis of differential equations and its application to generalized Zakharov–Kuznetsov equations. Journal of Differential Equations, Vol. 260, Issue. 3, p. 2354.

    Jiang, Yao-Lin Lu, Yi and Chen, Cheng 2016. Conservation Laws and optimal system of extended quantum Zakharov-Kuznetsov equation. Journal of Nonlinear Mathematical Physics, Vol. 23, Issue. 2, p. 157.

    Seadawy, Aly R. 2016. Three-dimensional nonlinear modified Zakharov–Kuznetsov equation of ion-acoustic waves in a magnetized plasma. Computers & Mathematics with Applications, Vol. 71, Issue. 1, p. 201.

    Yu, Jianping Wang, Deng-Shan Sun, Yongli and Wu, Suping 2016. Modified method of simplest equation for obtaining exact solutions of the Zakharov–Kuznetsov equation, the modified Zakharov–Kuznetsov equation, and their generalized forms. Nonlinear Dynamics,

    Gözükizil, Ömer and Salhi, Abdellah 2015. New Travelling Wave Solutions of Two Nonlinear Physical Models by Using a Modified Tanh-coth Method. Journal of Algorithms & Computational Technology, Vol. 9, Issue. 1, p. 1.

    Islam, S M Rayhanul Khan, Kamruzzaman and Akbar, M Ali 2015. Exact solutions of unsteady Korteweg-de Vries and time regularized long wave equations. SpringerPlus, Vol. 4, Issue. 1,

    Mothibi, Dimpho and Khalique, Chaudry 2015. Conservation Laws and Exact Solutions of a Generalized Zakharov–Kuznetsov Equation. Symmetry, Vol. 7, Issue. 2, p. 949.

    Ray, S. Saha and Sahoo, S. 2015. New Exact Solutions of Fractional Zakharov—Kuznetsov and Modified Zakharov—Kuznetsov Equations Using Fractional Sub-Equation Method. Communications in Theoretical Physics, Vol. 63, Issue. 1, p. 25.

    Ali, S. and Ata-ur-Rahman, 2014. Solitons and shocks in dense astrophysical magnetoplasmas with relativistic degenerate electrons and positrons. Physics of Plasmas, Vol. 21, Issue. 4, p. 042116.

    Das, Jayasree Bandyopadhyay, Anup and Das, K. P. 2014. Stability of ion acoustic solitary waves in a magnetized plasma consisting of warm adiabatic ions and non-thermal electrons having vortex-like velocity distribution. Journal of Plasma Physics, Vol. 80, Issue. 01, p. 89.

    Kumar, Devendra Singh, Jagdev and Kumar, Sunil 2014. Numerical computation of nonlinear fractional Zakharov–Kuznetsov equation arising in ion-acoustic waves. Journal of the Egyptian Mathematical Society, Vol. 22, Issue. 3, p. 373.

    Li, Shaoyong and Liu, Zhengrong 2013. Some Further Results on Traveling Wave Solutions for the ZK-BBM() Equations. Journal of Applied Mathematics, Vol. 2013, p. 1.

    Lü, D. Z. Cui, Y. Y. Lü, C. and Huang, S. Y. 2013. New interaction solutions of (3+1)-dimensional Zakharov–Kuznetsov equation. Indian Journal of Physics, Vol. 87, Issue. 9, p. 897.

    Wu, Yun and Liu, Zhengrong 2013. Bifurcation Phenomena of Nonlinear Waves in a Generalized Zakharov-Kuznetsov Equation. Advances in Mathematical Physics, Vol. 2013, p. 1.

    Yuan, Wenjun Huang, Yong and Shang, Yadong 2013. All traveling wave exact solutions of two nonlinear physical models. Applied Mathematics and Computation, Vol. 219, Issue. 11, p. 6212.

    Gao, Dong-Ning Wang, Cang-Long Yang, Xue Duan, Wen-Shan and Yang, Lei 2012. The stability and the growth rate of the electron acoustic traveling wave under transverse perturbations in a magnetized quantum plasma. Physics of Plasmas, Vol. 19, Issue. 12, p. 122112.

    Golbabai, A. and Sayevand, K. 2012. Solitary pattern solutions for fractional Zakharov–Kuznetsov equations with fully nonlinear dispersion. Applied Mathematics Letters, Vol. 25, Issue. 4, p. 757.

    ZHENG, SHAO-SHAN and CHEN, YAN 2012. Study on stability and growth rate of the dust acoustic waves in vortex-like ion distribution. Journal of Plasma Physics, Vol. 78, Issue. 02, p. 203.


    Biswas, Anjan and Zerrad, Essaid 2010. Solitary wave solution of the Zakharov–Kuznetsov equation in plasmas with power law nonlinearity. Nonlinear Analysis: Real World Applications, Vol. 11, Issue. 4, p. 3272.


Stability of solitary-wave solutions to a modified Zakharov–Kuznetsov equation

  • S. MUNRO (a1) and E. J. PARKES (a1)
  • DOI:
  • Published online: 01 May 2001

In the context of ion-acoustic waves in a magnetized plasma comprising cold ions and non-isothermal electrons, small-amplitude, weakly nonlinear waves have been shown previously by Munro and Parkes to be governed by a modified version of the Zakharov–Kuznetsov equation. In this paper, we consider solitary travelling-wave solutions to this equation that propagate along the magnetic field. We investigate the initial growth rate γ(k) of a small transverse sinusoidal perturbation of wavenumber k. The instability range is shown to be 0 < k < 3. We use the multiple-scale perturbation method developed by Allen and Rowlands to determine a consistent expansion of γ about k = 0 and k = 3. By combining these results in the form of a Padé approximant, an analytical expression for γ is found that is valid for 0 < k < 3. γ is also determined by using the variational method developed by Bettinson and Rowlands. The two results for γ are compared with a numerical determination.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of Plasma Physics
  • ISSN: 0022-3778
  • EISSN: 1469-7807
  • URL: /core/journals/journal-of-plasma-physics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *